Taking an overdose of Testim is likely to cause any of the usual side effects of the medication. The effects of an overdose will be greatest if the drug is applied to the skin; ingesting it by mouth is less likely to cause problems (since the liver extensively metabolizes testosterone before it reaches the bloodstream). Treatment for an overdose primarily involves supportive care.
Testim® (testosterone gel) is a prescription hormone replacement medication for men. It contains testosterone. As with any medication, it is possible to take a Testim overdose. The specific effects of an overdose will likely vary, depending on a number of factors, including the Testim dosage and how it was taken (applied to the skin or taken by mouth).
There has been one report of a very serious effect (a stroke) possibly due to a massive testosterone overdose. However, in this case, the overdose was taken by injection. It is not known if the same problem could occur from an overdose with Testim.
Effects of a Testim overdose will be largest if the drug is applied to the skin (as it is intended to be used). Ingesting it by mouth is expected to produce less of an effect (since the liver extensively metabolizes testosterone before it reaches the bloodstream if testosterone is taken by mouth). Of course, an overdose of Testim is likely to cause any of the usual Testim side effects, perhaps to a greater extent.
Treatment involves supportive care, which consists of treating symptoms that occur as a result of the overdose. It is also advised that Testim be stopped (at least temporarily). If a Testim overdose occurred due to skin application, thorough washing of the skin may help.
It is important that you seek medical attention immediately if you believe that you or someone else may have overdosed on this drug.